MAUDE Adverse Event Report: ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING

ABBOTT VASCULAR HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Catalog Number 1005351H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in an unspecified vessel.The whisper ls guide wire was advanced to the lesion and intravascular ultrasound (ivus) was performed.When the ivus was removed, resistance was noted with the guide wire and a portion of the guide wire separated.The separated portion was removed together with the distal end of the ivus catheter; therefore nothing was left in the patient.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Additional information received 11/25/2019 indicates that the procedure was to treat a heavily calcified lesion in the mildly tortuous distal left circumflex coronary artery.The portion of the guide wire that was separated is not specified.No additional information was provided.
 
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with other devices and/or the heavily calcified and mildly tortuous anatomy resulted in the reported difficulty to remove.Manipulation of the device resulted in the reported bent/corkscrew core and ultimately resulted in the reported/noted core and black polymer separations.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT WHISPER GUIDE WIRES WITH HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9338811
Report Number2024168-2019-13714
Device Sequence Number13940856
Product Code DQX
UDI-Device Identifier08717648037740
UDI-Public08717648037740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1005351H
Device Lot Number8092571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVUS